New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Large doses of steroids...masking fibro?
2 Replies
kbgirl - June 27

I have a question. Could large doses of steroids mask fibromyalgia symptoms? My husband was diagnosed with Cushing's disease and has since had surgery to cure it, but now he is having a lot of the symptoms of fibro. I too am having a lot of the symptoms too. He did at one time have a Vitamin D deficiency too. Thanks for any help or advice.......Leslie


chaplin - June 27

It is my understanding that steroids can pretty much mask anything. I was on large doses of steroids myself and while on them I felt better in some ways but worse in others. My Rheumatologist wanted to wean me off the steroids before making a diagnosis. She said that sometimes things are masked by steroids and she would like me to be off them for a while before she can make a clear diagnosis. Some of my pain was better when on them but my head aches, elbows hands and shoulders still hurt. My pressure points also still hurt. After going off of the steroids I could think much clearer and my joint pain got a much worse. I don't know if this helps you. This is just my personal experience. Your dr. probably would know best. It would be a good idea to check into it an follow your gut feeling - often we know out bodies better and we know when something is wrong.
Sorry to hear you are both not feeling well.
Good luck


axxie - June 28

Hello kbgirl, your question is very interesting, hubby is only one of only 13 cases per million individuals in the USA.

I presume that what he had was pituitary ACTH-producing tumor; or a primary adrenal tumor.

Cushing can be curative, hubby will still have to be followed closely and will continue to feel the effects of the pain of osteoporosis, pronounced muscle weakness, and the usual weight gain, as it was Cushing, it doesn't go away overnight. With time he should get better, but it can take time, mostly measured in 6 months +, before you see a real change.

Hubby will always have to rely on the education on adrenal crisis and instruction on specific medication use is indicated by his specialist.

As for steroids, yes, I remember being on them, and yes it did mask most of my syndromes, but once I was off them, the pain returned slowly and it increased with time. Probably what you are suffering are the common stress factor from what your husband went through, and so you are feeling, some of the same usual syndrome of fibro, neck, shoulder and back pain, headaches etc,.

I just hope for all of you, do not have anything else, you deserve and be happy and not be bothered with other problems.

So now it's wait it out and let your rheumy make that diagnostick.

Good luck to you and hubby and family.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question